ideas?

Hello all,
I had another event today where I felt dizzy. I have a dual chamber medtronic pm for bradycardia, it only works when my bpm get below 60. I've had 3 real good weeks. I'm not sure why but the last few days I have been feeling like I'm not all there. A little light headed at times. Yesterday, out of the blue I had a wave of numbness come over me and I felt hot. The lightheadedness continued today. After work I went for a run and after 15 minutes I stopped because I was getting dizzy. My bpm was 142, so that's pretty normal.
Is the pm the culprit? I don't see how it would make me dizzy when running. I'm also on paxil for anxiety, I started it the week before the pm was put in. Could that be it? Anyone have experience with this? It just doesn't make sense to me.
It must be either physical or emotional right? Or do I just still need to give it more time. I am making progress, at least now when I get dizzy I know I can live through it.
Thank you,
Rusty


3 Comments

One idea

by boatman50 - 2007-04-26 11:04:27

I have the same problem and will be going to the EP on Tuesday so I hope to have an answer. I have been told this is Vasovegal syndrome. I have had the pm since June 06, put in after my heart stopped for 26 seconds. I never had a symptom before that day, and never had these dizzy cloudy spells. It does seem the more active I am the more frequent the spells and the more the effects linger. At my last pacer clinic visit one nurse suggested I might need a pm with the sudden brady feature. I think it senses the slow down coming and boosts the heart rate for a bit. ela-girl asked me to keep her posted, I will let you know also if you like.

Rusty buddy, this is an old posting

by Christmmpace - 2007-04-26 11:04:54

Listen to this,

I took myself back to a point where I was feeling good and how life wasn't so bad living with a pacemaker. I thought about all the medications; bad and good habits. I thought about the stress I faced and responsibility I had as a father. I truly feel I've lost two years of my life trying to figure out what was wrong with me. I felt as if I had the past as the best time of my life. Not knowing that life was still here and God has not given up on me. It was so hard to keep my spirit up, my faith had it's own mission. I've sent my prayers up to the Lord Express Mail!
I also have had these panic attacks of feeling like my body was not my own. In an instant I felt this overwhelming feeling of my body shutting off. I was sure it was my heart, but when I went to the hospital all check out well, I was so frustrated! Please my friend, I'm not telling you to stop the Paxil, just asking you to look into it before casting yourself out emotionally. I also feel that if your taking a beta blocker you have to understand that some people just can't function on this medicine. I've been on this med for some time and I wouldn't give it up for the world. I've just starting taking a lesser dosage and I'm telling you the energy if great. I've been running three miles a day. It's not eight, but it's a start to a better life for me. You know how much I pray and love my kids. You know that I will do anything it takes to be around for a long time ( according to God's will for my life). I will do what I can to tell you what I've been through. I'm a person who has great faith in my Lord. I will pray and ask the Lord to send you wisdom. May He's hand continue to bless your soul. Take care and God bless you....Sorry so long..........
One night I went to my Tub of Prayer. Where the warm water tends to take us away from our pains and all my prayers seem to be uninterrupted. I ask the Lord to give me wisdom! To allow me to have some insight of a healthy life. I went on to sleep and the next day I was scheduled to see my Doctor. I had no more medication for that day and I couldn't go with out this medication. I'm going to share this with you because I care. I was taking Lorazepam a medication to help with my panic attacks and anxiety. I could not make the appointment and therefore had to wait till Monday. It was the hardest thing I had to do. My body was in total chaos. I could not sleep, feeling these jolts and shocks through out my body. My head was tightening up by the hour. My body felt as though I was not in it anymore. The derealization of not having this Medicine was so strong I didn't think I was going to live................................................................................................................. I thank you Lord for your Wisdom.

I'm encouraging you who are having these feelings and are taking any kind of Benzodiazepines. Please take the time out and look at this site for more in depth information. Please consider that fact that your medicine could be causing your condition.
benzo.org.uk : Benzodiazepines: How They Work & How to Withdraw, Prof C H Asht

Your Friend
Christmmpace
James

Vaso Vagal, Rate drop response

by bowlrbob - 2007-04-27 07:04:46

My pacer is a Medtronic EnPulse DR it is set for me at 70 bpm. The rate response is set so that if my heart rate drops suddenly within a 1 or 2 minute span (not sure which) by 25 points then the pacer kicks my heart rate up to 100bpm for 2 minutes. Then slowly it goes back to the setting of 70 bpm. This gets the blood pressure back up quickly and keeps a person from getting dizzy or passing or even from blacking out. This has worked great for VVS. Now those pesky little split second blackouts still were a problem until about 2 months ago. I was at that time prescribed Atenolol 25 this is a small dose to help get my usual high blood pressure down. After taking this for awhile in conjunction with the rate drop response those episodes have also stopped. So at least for now things are pretty smooth (Knock on Wood) I hate to get to confident. You know that's when things go to "poop" again. Anyway so far so good. Bowlrbob

You know you're wired when...

You have a new body part.

Member Quotes

I am 100% pacemaker dependant and have been all my life. I try not to think about how a little metal box keeps me alive - it would drive me crazy. So I lead a very active life.